eISSN 2329-0358

Logo



Infections Caused by Clostridium Difficile in Kidney or Liver Graft Recipients

M Niemczyk, P Leszczynski, J Wyzgal, L Paczek, M Krawczyk, M Luczak

Ann Transplant 2005; 10(2): 70-75

ID: 16818

Published: 2005-06-28


Objectives: Antibiotic-associated diarrhea is defined as otherwise unexplained diarrhea which occurs in association with the administration of antibiotics. The incidence of this diagnosis increases worldwide due to augmentative usage of broad spectrum antibiotics. Clostridium difficile is the most common identifiable pathogen, leading to antibiotic-associated diarrhea. The aim of the article was to describe our own experience in diagnostics and treatment of infections caused by C. difficile in solid organs recipients.
Methods: In the article, retrospective analysis of infections caused by C. difficile that occurred during first six months of 2003 in the Department of Immunology, Transplant Medicine and Internal Diseases of the Medical University of Warsaw was performed.
Results: In this period 18 infections in 16 kidney or/and liver graft recipients were diagnosed. Risk factors are considered and clinical manifestation is described.
Conclusions: Proper diagnostics and therapy in this population of patients are proposed and preventive procedures are discussed.

Keywords: Clostridium difficile, Antibiotic-Associated Diarrhea, Kidney Graft, Liver Graft, Graft Recipients



Back